Louisiana, 2003

Damaging Wind in Louisiana, June 14, 2003

June 14, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 14, 2:25 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 14, 2:25 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SAT JUN 14 2003

MOST CONVECTION TODAY FIRING ALONG WEAK SURFACE FRONT FROM NORTHERN
ARKANSAS INTO CENTRAL AND WESTERN OKLAHOMA. MESOETA SEEMS TO HAVE
BEST DEPICTION OF THIS...SO WILL GO WITH IN SHORT RUN AND BLEND WITH
GFS LATER IN FORECAST. OVERALL...AIRMASS OVER CWA WILL REMAIN MOIST
AND UNSTABLE OVER NEXT SEVERAL DAYS WITH PRECIP WATER BETWEEN 1.5
AND 2 INCHES. WEAK SHORT WAVES WILL CONTINUE TO BE THE TRIGGER FOR
ANY SCATTERED TSTM DEVELOPMENT.

UPPER TROF WILL REMAIN NEARLY STATIONARY FROM EAST TEXAS TO THE
CENTRAL MISSISSIPPI VALLEY OVER THE NEXT FEW DAYS. NORTHERN PORTION
OF TROF KICKS OUT TOWARD END OF WEEK...FINALLY BRINGING SOME DRIER
AIR TO MOST AREAS. WILL DROP MENTION OF PRECIP BY SATURDAY TO
ISOLATED.

SHV 069/086 068/086 069 4544
MLU 070/086 068/084 071 4544
TXK 068/086 068/085 068 4444
TYR 069/084 068/085 069 4544
LFK 070/086 069/087 070 4544

.SHV...NONE.
Hazardous weather outlook, Jun 14, 11:00 AM CST, 5 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS WILL MOVE SLOWLY EAST
THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED AHEAD OF THIS SYSTEM ACROSS THE ENTIRE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.

The radar

The Shreveport radar (KSHV), 67 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Red River

When
June 14, 4:45 PM CST
Where
Red River County, Coushatta
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.017, -93.350

Numerous trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364942.